MAUDE Adverse Event Report: CORDIS CORPORATION SI AVANTI + CSI 4F 7.5CM PED; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION SI AVANTI + CSI 4F 7.5CM PED; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504604S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use it was reported that there was a possibility of dissecting the femoral artery with the dilator tip of the avanti sheath.The device is available for analysis.
 
Additional Manufacturer Narrative
This is an update to the report to state that the device will not be returned for analysis.During use it was reported that there was a possibility of dissecting the femoral artery with the dilator tip of the avanti sheath.No other information was provided.The product was not returned for analysis.A device history record review of lot 17658781 was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan and that there were no anomalies during the manufacturing.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint could not be confirmed and no determination of possible contributing factors could be made.Dissection is a well-known and extensively documented potential complication of this type of procedure and is listed in the instructions for use (ifu) as such.Vessels that are resistant to angioplasty have a higher risk of intimal dissection during interventional procedures.This does not represent device malfunction.Based on the available information there is no evidence to suggest that the event was design or manufacturing related.The dhr reviews does not suggests that the reported failures could be related to the manufacturing process of the unit.Therefore no corrective action will be taken.

Brand Name
SI AVANTI + CSI 4F 7.5CM PED
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33104
MDR Report Key8079652
Report Number9616099-2018-02536
Device Sequence Number1500511
Product Code DRE
UDI-Device Identifier20705032009918
UDI-Public20705032009918
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number504604S
Device Catalogue Number504604S
Device Lot Number17658781
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date12/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1